Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 47, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 18, 2006, 7:35 PM CDT for Blanco County, Texas. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2006, 7:35 PM CDT (00:35 UTC)
- Expired
- Apr 18, 2006, 8:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Blanco County, TX
The radar
The Austin/San Antonio radar (KEWX), 88 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 8:15 PM CDT | HAIL 1.75 | Johnson City, TX | HIGHWAY 281 AT JOHNSON CITY. GOLFBALL SIZE HAIL. POWER LINES SNAPPED. |
| Apr 18, 8:15 PM CDT | HAIL 1.75 | Johnson City, TX | JOHNSON CITY AT HWY 281. GOLF BALL SIZE HAIL. POWER LINES SNAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 5:38 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.6 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4910 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 190035
SVREWX
TXC031-190130-
/O.NEW.KEWX.SV.W.0047.060419T0035Z-060419T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
735 PM CDT TUE APR 18 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
BLANCO
* UNTIL 830 PM CDT
* AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES NORTHWEST OF JOHNSON CITY...AND MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE ROUND MOUNTAIN...PEDERNALES
FALLS STATE PARK AND CYPRESS MILL.
LAT...LON 3050 9859 3023 9858 3025 9824 3045 9817
3050 9834 3050 9844
$$1 follow-up statement
000
WWUS54 KEWX 190046
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
746 PM CDT TUE APR 18 2006
TXC031-190130-
/O.CON.KEWX.SV.W.0047.000000T0000Z-060419T0130Z/
BLANCO TX-
746 PM CDT TUE APR 18 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR BLANCO COUNTY...
AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 10 MILES WEST OF
ROUND MOUNTAIN...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE JOHNSON CITY...PEDERNALES
FALLS STATE PARK AND CYPRESS MILL.
LAT...LON 3050 9859 3023 9858 3025 9824 3045 9817
3050 9834 3050 9844
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:22 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Apr 18, 2:22 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX ISSUED BY NATIONAL WEATHER SERVICE BROWNSVILLE TX 222 PM CDT TUE APR 18 2006 .DISCUSSION... RECORD HEAT AND THE DRY LINE MAY HAVE THE SIDE EFFECT OF SOME BRIEF BORDERLINE SEVERE WEATHER THIS AFTERNOON. LIFTED INDICES OF -6 RUNNING FROM DRT TO BURNET AND CAPE FROM 1500-2000 IN THE HILL COUNTRY AHEAD OF THE SLOWLY ADVANCING DRYLINE. CONVECTIVE INHIBITION IS STILL FAIRLY STRONG...BUT TEMPS IN THE MID TO UPPER 90S ARE GETTING CLOSE TO BREAKING THE CAP. TCU NOTED ON LATEST VIS IMAGERY ALONG THE DRYLINE FROM JCT TO MASON. RIGHT NOW FEEL THAT CAP IS A BIT TOO STRONG FOR A LARGE NUMBER OF CELLS...BUT A FEW SHOULD BE ABLE TO POP THROUGH AND BRIEFLY GO SEVERE WITH THE MAIN THREAT BEING WIND GUSTS AND HAIL. FRONT/DRYLINE PUSHES FURTHER INTO TEXAS ON WEDNESDAY BEFORE RETREATING WEDNESDAY NIGHT. AS IT RETREATS...A VORT MAX SWEEPS THROUGH OVERHEAD. THIS WILL ADD LIFT AND SPARK SOME SHOWER AND THUNDERSTORM ACTIVITY. SOUTHWEST FLOW ALOFT WILL CONTINUE TO BRING IN VORTS DURING THE WEEKEND INTO EARLY NEXT WEEK...BRINGING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. HAVE NOT YET GONE WHOLEHEARTEDLY WITH POPS AFTER THURSDAY ATTM UNTIL WE CAN SIGNIFICANTLY BREAK THIS DRY PATTERN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 89 66 86 / 10 10 40 30 AUSTIN BERGSTROM INTL AIRPORT 65 89 66 87 / 10 10 40 30 DEL RIO INTL AIRPORT 69 93 70 87 / 10 10 40 30 SAN ANTONIO INTL AIRPORT 65 90 68 83 / 10 10 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && STRAUB
Hazardous weather outlook, Apr 18, 6:30 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX ISSUED BY NATIONAL WEATHER SERVICE BROWNSVILLE TX 630 PM CDT TUE APR 18 2006 TXZ171>173-183>194-202>209-217>225-228-191100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 630 PM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT TONIGHT FOR THE COUNTIES OF ZAVALA...UVALDE...REAL...KERR...BANDERA...MEDINA ...GILLESPIE...KENDALL...BEXAR...COMAL...HAYS...BLANCO...LLANO... BURNET...WILLIAMSON...TRAVIS...LEE...AND BASTROP...AS SOME SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY DURING THE PERIOD. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED FOR THE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED THIS EVENING DUE TO THE SEVERE WEATHER OCURRING AT THIS TIME. TOMASELLI
In the hours before
Local storm report, Apr 18, 7:07 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
707 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 14 NE HARPER 30.44N 99.08W
04/18/2006 M2.75 INCH GILLESPIE TX LAW ENFORCEMENT
BASEBALL SIZE HAIL IN DOSS.
0605 PM HAIL 30 W MOUNTAIN HOME 30.17N 99.87W
04/18/2006 M1.00 INCH EDWARDS TX TRAINED SPOTTER
ONE INCH HAIL 10 MILES N OF JUNCTION OF HWYS 41 AND 83 ON
HWY 83.
0644 PM HAIL MOUNTAIN HOME 30.17N 99.37W
04/18/2006 M1.75 INCH KERR TX LAW ENFORCEMENT
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:09 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 36 min |
| Apr 18, 7:22 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| Apr 18, 7:28 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 62 min |
| Apr 18, 7:55 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 65 min |
| Apr 18, 8:09 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 51 min |
| Apr 18, 8:18 PM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| Apr 18, 8:27 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays, Travis, Williamson | 63 min |
| Apr 18, 8:59 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 61 min |
| Apr 18, 9:59 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 28 min |
| Apr 18, 10:00 PM CDT | Severe Thunderstorm Warning | EWX | Kendall, Kerr | 60 min |
| Apr 18, 11:02 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Kendall | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.